MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-106
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Scar Tissue (2060); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege the patient sustained serious personal injuries as a result of the hip failing, breaking apart, causing dangerous metals to be released into her body and blood system and causing serious personal injuries.
 
Additional Manufacturer Narrative
The asr platform was voluntarily recalled from the market in august 2010, and the asr product codes are now considered inactive.Further investigation of this individual incident will not be undertaken, as there is an ongoing investigation regarding the root cause(s) and/or corrective actions.Ref.Wwcapa (b)(4).Depuy considers the investigation closed at this time.Should the product and/or additional information be received, the investigation will be re-opened.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2 (age, dob), b5, b7, d6a, d10, g1, g2, h6 (clinical, impact and medical device codes).H6 clinical code: appropriate term / code not available (e2402) is used to capture blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of the medical records, the patient was revised to address failed right tha with mom component with severe metallosis, pseudotumor, elevated metal ions and pain.Cup was slightly vertical on radiographs.Operative note reported large metal debris pseudotumor in the greater trochanter and along the anterior edge of the gluteus medius and throughout the joint.There was metal debris and scar this was excised.Doi: (b)(6) 2009.Dor: (b)(6) 2014.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre) was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary update 22-sep-2022: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
6IN AML SM STATURE 10.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu IN 21512 6
CH   215126
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key5396373
Report Number1818910-2016-12173
Device Sequence Number157459
Product Code LPH
UDI-Device Identifier10603295058212
UDI-Public10603295058212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061833
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Attorney
Type of Report Followup,Followup,Followup
Report Date (Section B) 01/14/2016
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1554-01-106
Device Catalogue Number155401106
Device Lot NumberDX5GB1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/14/2021
05/04/2022
09/22/2022
Initial Report FDA Received Date01/28/2016
Supplement Report FDA Received Date11/09/2021
05/06/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5 MM AML FEMORAL; 25 MM X 6.5 ACETABULAR SCREW; 36 MM ULTRA MET HEAD; 36 MM X 50 MM ULTRA MET LINER; 50 MM ACETABULAR CUP; 6IN AML SM STATURE 10.5MM; APEX HOLE ELIM POSITIVE STOP; APEX HOLE ELIMINATOR; ARTICULEZE M HEAD 36MM +1.5; PINN CAN BONE SCREW 6.5MMX25MM; PINNACLE MTL INS NEUT36IDX50OD; PINNACLE SECTOR II CUP 50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale